MAUDE Adverse Event Report: SYNTHES GMBH PELVICREDUCFORCEPS LRG ADJUST SPEED-LOCK

SYNTHES GMBH PELVICREDUCFORCEPS LRG ADJUST SPEED-LOCK
Catalog Number 398.880
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, when the broken pelvic reduction forceps which one of the parts of instrument set, was going to be replaced.It was confirmed that the size of another pelvic reduction forceps which supposed to be into the set instead of the broken one had been changed and unable to be placed in the case.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found both handles were deformed.Furthermore, the spindle holder was also observed loose.Even though, breakage was not identified, due to the condition of the device, the reported event can be confirmed.The observed condition of the device can be consistent with a component failure that was caused by exposure to unintended forces during handling or accidental impact.Therefore, with available information a complete potential cause remains undetermined.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional evaluation was performed attaching the spindle to the spindle holder and failed due to loose condition.The overall complaint was confirmed as the observed condition of the pelvicreducforceps lrg adjust speed-lock would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part number: 398.880.Lot number: t119394.Manufacturing site: tuttlingen.Release to warehouse date: 17-aug-2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Dhr review retrieved from pi-17447379634210670 as the impacted products share the same lot number.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that this event has no surgery involvement and no other medical intervention required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: photo investigation: the product was not returned to medtech orthopaedics; however, photos were provided for review.The photo investigation revealed the device was observed aside from another set of forceps, however due to photo quality, no breakage was identified.Furthermore, a length variation between the two forceps was noted, attributed to differences in design from their respective years of manufacture.Consequently, the reported condition can not be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the pelvicreducforceps lrg adjust speed-lock would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part number: 398.880, lot number: 5002482, manufacturing site: synthes austria, release to warehouse date: 11-dec-2003.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: photo investigation: the product was not returned to medtech orthopaedics , however photos were provided for review.The photo investigation revealed the device was observed aside from another set of forceps, however due to photo quality, no breakage was identified.Furthermore, a length variation between the two forceps was noted, attributed to differences in design from their respective years of manufacture.Consequently, the reported condition can not be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the pelvicreducforceps lrg adjust speed-lock would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical device investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found breakage was not identified.Therefore, the reported condition can not be confirmed.Furthermore, both handles were observed deformed.The spindle holder was also found loose from it's position.The observed condition of the device can be consistent with a component failure that was caused by exposure to unintended forces during handling or accidental impact.A dimensional inspection was performed to the device total length and a variation of 0.82 mm was found, this can be attributed to the bending condition of the handles.Overall, the device is consistent with manufacturing specifications.A functional evaluation was performed attaching the spindle to the spindle holder and failed due to loose condition.The overall complaint was not confirmed as the observed condition of the pelvicreducforceps lrg adjust speed-lock would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part number: 398.880 lot number: 5002482 manufacturing site: synthes austria release to warehouse date: 11-dec-2003 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PELVICREDUCFORCEPS LRG ADJUST SPEED-LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21942618
Report Number8030965-2025-04369
Device Sequence Number8836542
Product Code HTD
UDI-Device Identifier10886982201928
UDI-Public(01)10886982201928(10)5002482
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.880
Device Lot Number5002482
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/13/2025
06/09/2025
06/12/2025
06/17/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/14/2025
06/11/2025
06/13/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PELVICREDUCFORCEPS LRG ADJUST SPEED-LOCK.
Patient SexUnknown